| Model Number |
5515-F-602 |
| Medical Device Problem Code |
Unstable (1667)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
| Date of Event |
01/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.An event regarding instability involving a triathlon femoral component was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.Does the review identify any procedural related factors that contributed to the event? -more than minimal and unequal bone resection on distal femur and proximal tibia.- use of a thinner bearing than corresponds with the amount of bone resection.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event of instability was confirmed by clinician review who indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.Does the review identify any procedural related factors that contributed to the event? -more than minimal and unequal bone resection on distal femur and proximal tibia.- use of a thinner bearing than corresponds with the amount of bone resection.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "failed right total knee arthroplasty".Update: based on the medical review dated (b)(6) 2020 initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.
Event or Problem Description
No new information.
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon femoral component was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.Does the review identify any procedural related factors that contributed to the event? -more than minimal and unequal bone resection on distal femur and proximal tibia.- use of a thinner bearing than corresponds with the amount of bone resection.An updated med review indicated: "confirmation of event: i can only confirm the primary and revision knee arthroplasties through the medical record which provided reports of x-rays of the primary and revision knee arthroplasty.I cannot confirm the dates.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late instability in a total knee arthroplasty are multifactorial including surgical technique, patient lifestyle and activity level as well as bmi.Stretching of the ligament complexes after surgery is not uncommon" -product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event of instability was confirmed by clinician review who indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.Does the review identify any procedural related factors that contributed to the event? -more than minimal and unequal bone resection on distal femur and proximal tibia.- use of a thinner bearing than corresponds with the amount of bone resection.An updated med review indicated: "confirmation of event: i can only confirm the primary and revision knee arthroplasties through the medical record which provided reports of x-rays of the primary and revision knee arthroplasty.I cannot confirm the dates.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late instability in a total knee arthroplasty are multifactorial including surgical technique, patient lifestyle and activity level as well as bmi.Stretching of the ligament complexes after surgery is not uncommon" no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.